, Volume 113, Issue 3, pp 365-366

Fotemustine-related leukoencephalopathy

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

A 66-year-old woman with an 11-year history of melanoma initially treated by surgery, reaching stage IV at age 60 (with cervical and later also pancreatic lymph node metastases), received 9 cycles of 800 mg/m2 dacarbazine (given every 3 weeks, started at age 63) and 4 cycles of 3 mg/kg ipilimumab (a monoclonal antibody treatment, given every 3 weeks, started at age 64). Three months after the end of ipilimumab treatment, brain CT was normal (Fig. 1). Five months after the end of ipilimumab treatment, fotemustine (an alkylating antineoplastic agent) induction phase treatment was started, followed by 100 mg/m2 fotemustine every 3 weeks). Ten months after the start of fotemustine treatment, the patient developed mental slowing, cognitive deficit, and tetrapyramidal syndrome. CT and MRI showed dramatic, strictly supratentorial, symmetrical, leukoencephalopathy on FLAIR sequences in absence of gadolinium-enhancement on T1-weighted imaging, together with severe generalised subcortical brain